# SDR 20050503

- Difficulty date: May 3, 2005
- Submitted: May 4, 2005
- Operation: General aviation
- Filed by: Jaars Inc, repair station EVGR735D
- Make and model: Cessna 206CESSNA
- Engine: Cont IO520*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Condition: Failed
- Location: Engine
- Part time: 50 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING RECENT INSPECTIONS, SEVERAL OIL FILTER ELEMENTS WERE FOUND PULLED AWAY FROM METAL RETAINING STRIP WHICH CLAMPS THE ENDS OF FILTER PAPER.  ONE FILTER ELEMENT ALSO HAD A SMALL HOLE PENETRATING FILTER PAPER EACH SIDE OF METAL STRIP.  SOMETIMES METAL STRIP WAS BENT.  THIS CONDITION ALLOWS A SMALL AMOUNT OF OIL TO BYPASS FILTER ELEMENT.  CONTACTED MFG, THEY CONFIRMED THAT SOME FILTERS WITH DATE CODE OF 04-07-2004 AND EARLIER WOULD FAIL IN THIS MANNER DUE TO METAL STRIP BEING TOO LONG, INADEQUATE CLAMPING METHOD.  TOTAL OF FIVE FILTERS WITH EARLY DATE CODES WERE FOUND DEFECTIVE, SEVEN WERE REMOVED FROM AC, FIVE FILTERS WERE RETURNED TO MFG UNUSED.  MFG REPLACED ALL OUR EARLY DATE CODE FILTERS WITH NEW ONES.
